It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Addreall xr ... causes sadness?crying? New to all this, need advice

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-07-2007, 05:19 PM   #1
    llupica
    Newbie
    (female)
     
    llupica's Avatar
     
    Join Date: Feb 2004
    Posts: 8
    llupica HB User
    Addreall xr ... causes sadness?crying? New to all this, need advice

    Hi everyone...I'm new to this board so bear with me...
    11 year old son newly diagnosed inattentive ADD.
    Started on 10mg Adderall xr and he felt sad, like he wanted to cry, but didn't know why.
    Dr suggested uping the dose to 15mg (this is what the Adderall people suggested)
    He does great in school now, he noticed a huge change and doesn't want to stop taking the meds, but he's like a woman with PMS. Cries and depressed.
    What will work? Stick it out, will he adjust? Are these drugs big trial & error.
    They scare the #@&* out of me, but I do know the alternative is unbearable for my son.
    We're seeing the Dr. again on Monday....any suggestions?
    Thank you

     
    Sponsors Lightbulb
       
    Old 04-09-2007, 12:02 PM   #2
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Addreall xr ... causes sadness?crying? New to all this, need advice

    This is exactly why my in-laws took my nephew off ADD drugs. Mood swings went from aggression/anger to crying at the drop of a hat. Up and down, alot like bi-polar. But without the meds those symptoms disappeared and his learning/behavioral issues have been improving with one of those tutoring schools.
    I'm 100% positive if they had not taken him off meds he may have been eventually diagnoised bi-polar for those up and down moods the medication caused.

    Last edited by Jennita; 04-09-2007 at 12:03 PM.

     
    Old 04-11-2007, 02:53 PM   #3
    armyofone05
    Junior Member
    (female)
     
    armyofone05's Avatar
     
    Join Date: Mar 2007
    Location: ft worth, tx
    Posts: 32
    armyofone05 HB User
    Re: Addreall xr ... causes sadness?crying? New to all this, need advice

    upping the dosage is just going to make it worse. it does have some antidepressant properties, but only when you pair it with something else. adderall used to make me moody and depressed, too, especially when it would wear off. great for concentration, bad for emotion. my doctor put me on zoloft 50 mg with adderall xr 20mg to combat that, and i must say, it works great. another uggestion is...if you don't want to give him an ssri....try omega fish oil pills or 5htp. both are great for helping ease those symptoms with the adderall and won't give any bad side effects.

     
    Old 04-13-2007, 10:19 AM   #4
    llupica
    Newbie
    (female)
     
    llupica's Avatar
     
    Join Date: Feb 2004
    Posts: 8
    llupica HB User
    Re: Addreall xr ... causes sadness?crying? New to all this, need advice

    been to see the dr. and switched him over to stimulant class - ritilan ls
    seems to be working great so far. no mood swings or crying episodes yet. we have been struggling with this since 2nd grade. we've tried at home tutors, special classes, huntington learning center ($5000/year) and nothing has helped. we've been to 2 psychiatrists for testing, speech & hearing centers, audiology testing, visual testing, capd testing. everything proves to be adhd -the h. my son seems at peace now with himself and no longer thinks he's "stupid." it was a tough decision to finally put him on these drugs (he's in 6th grade now) but i think so far we've made the right decision. He dosen't seem to depicit "bi-polar" characteristics at all. of course, my sons health does come first and i wouldn't hesitate pulling away from meds if need be.
    thanks for your help

     
    Old 04-16-2007, 09:45 AM   #5
    PinkPiglet
    Veteran
    (female)
     
    PinkPiglet's Avatar
     
    Join Date: Apr 2003
    Location: Airdrie, Alberta, Canada
    Posts: 432
    PinkPiglet HB User
    Re: Addreall xr ... causes sadness?crying? New to all this, need advice

    I'm glad you took him off the adderall if that's the symptoms you were getting. That's what happened to my dd and I took her off it after 2 days. It was bad!

    Ritalin works for her. We only use it when we need it as it's not a med that needs to build up in the system. It's just used for attention problems for us.
    __________________
    Pink

     
    Old 04-24-2007, 12:22 PM   #6
    campingirl72
    Veteran
    (female)
     
    campingirl72's Avatar
     
    Join Date: May 2005
    Posts: 308
    campingirl72 HB User
    Re: Addreall xr ... causes sadness?crying? New to all this, need advice

    Quote:
    Originally Posted by llupica View Post
    been to see the dr. and switched him over to stimulant class - ritilan ls
    seems to be working great so far. no mood swings or crying episodes yet. we have been struggling with this since 2nd grade. we've tried at home tutors, special classes, huntington learning center ($5000/year) and nothing has helped. we've been to 2 psychiatrists for testing, speech & hearing centers, audiology testing, visual testing, capd testing. everything proves to be adhd -the h. my son seems at peace now with himself and no longer thinks he's "stupid." it was a tough decision to finally put him on these drugs (he's in 6th grade now) but i think so far we've made the right decision. He dosen't seem to depicit "bi-polar" characteristics at all. of course, my sons health does come first and i wouldn't hesitate pulling away from meds if need be.
    thanks for your help
    llupica ~ my son was just diagnosed with ADHD and just started on Metadate CD today ~ which I believe is the exact same as Ritilan ~ I'm very nervous about starting him on meds and possible side effects, etc ~ how has your son been doing on the Ritilan the past couple weeks?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Overwhelming Sadness.... Victoria05 Alzheimer's Disease & Dementia 5 06-10-2008 09:23 AM
    I can not stop crying!! hsp1 Depression 2 05-09-2007 12:12 PM
    Depression & sadness...can menopause cause this? oceandreams Menopause 5 05-01-2006 01:27 PM
    Newborn causes father's frustration bmurf Parenting Issues 19 10-17-2003 07:08 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:26 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!